Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


continuing heart problems with medication
Dec 31, 2005

Dear expert I am a uk citizen, i was dignosed with hiv in 1985 aged 21. In 1996 once my cell counts had reached 300 level I began haart. For several years i experienced bloating abdominal pain pressure in the abdomen and pain in my jaw. My consultant put this down to stress and ibs. In 2003 i suffered a heart attack (the above sypmtoms more aggrevated and two periods of extreme chest pain). Initially because i was around on my feet and walking the heart attack was misdiagnosed as gut problems. Eventually I was admitted into hospital a week after the severe pain and found to have a blocked right coronary artery. Since then i have experienced continual pain, have undergone further angioplasty and stenting, but to no avail. Recently my hospital has added neruopathy as the possible explanation for this pain. Prior to the heart attack i managed the pain and discomfort which i believed to be side effects with coming off haart for breaks...this did alleviate the symptoms. Since the heart attack my drs have felt it too risky to come off treatment, but I feel that it is not good for me. My cd4 counts have dropped to less than 200 (170) and percentage count of around 10%. My viral load is undetectable. I take abacavir azt and nevirapine as haart. Have recently been prescribed buprenorphine patches fro pain and take aspirin, clopidogrel, losartan potassium, bisoprolol and ezetimibe. I am medicated to the hilt, feel that the cardiac problems are continuing though they don't show on angios but did show on a PET scan. I am desperate to know what to do next and any insight or suggestions would be appreciated. yours steve g

Response from Dr. Henry

It is unclear whether your HIV regimen can be further modified to decrease any contribution it makes to your cardiac situation. If you have elevevated lipids they need to be aggressively treated in all likelihood. Hopefully you don't smoke. Exercise and diet are important components of any cardiac program as well. Your HIV specialist is the best person to evaluate whether any changes in your HIV regimen are possible or likely to result in any lessening of cardiac problems (? switching off the AZT for example). KH



Previous
Elevated manganese levels
Next
testosterone levels

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement